Ask a doctor

Can Botox Cause a Stinging Sensation Hours After Injection?

I had botox today for the glabellar lines, bunny lines and sides of both eyes for crows feet. Hours later I feel a stinging sensation on the left side of my eye, and my eye itself feels irritated. What is going on? I am really nervous something is wrong! Help!

Doctor Answers (4)

Botox should not cause a stinging sensation as a complication

+1

The botox does not cause a stinging sensation, but  if it is in one area despite multiple areas being injected, then it is possible that the disinfectant used on the skin irritated an area, or there might be some temporary irritability from the injection needles in that particular area. This should go away within several days to weeks. Please contact your doc tor.

 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.

 


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Burning and Stinging After Botox Around the Eye. I Would Lubricate the Eye.

+1

Stinging many hours after Botox is unusual.  If you were my patient, I would wanted you to return to the office so I could evaluate the area.  Sometimes after botox in this area, the eye may not close completely.  This will be temporary, but it may cause dryness and stinging in the eye. I would place saline drops in the eye every 2 hours to make sure it is not getting dry.


You may be having a reaction to something else you received during the treatment, numbing cream, preservatives in the botox, etc.  This is why it is important to be seen by your doctor.

 

 

I hope this helps!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Numbing cream and Botox

+1

Many injectors apply a numbing cream prior to injecting Botox (I do.) And every once in a blue moon, someone is allergic to it. If your face is stinging or red or has a rash, my assumption is that you were allergic to the numbing cream. Apply cool water and OTC hydrocortisone, available for a few dollars. Don't use perfumed lotions/soaps or exfoliate the area. It should clear up quickly. If you have any concerns, call your injector for a follow-up. But I doubt very much what's going on has anything to do with the Botox itself!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

Stinging after Botox

+1

  I would relax.  The most common side effect from Botox is bruising, especially around the eyelid area.  I think it is helpful to place an ice pack on the area to help with any swelling/bruising.  If you develop a skin rash or change in vision, I would contct the doctor who injected the Botox.  Lana Long, M.D.

Lana Long, MD
Cincinnati Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.